Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LaLaDJ

Accu Experience

Hey All!

I just signed up so I'm probably doing this all wrong but just wanted to join the support group of Accutane users.

I'm 28 and have had acne since I was 12!! TWELVE!

I've been under every cream, wash, pill, diet, exercise, etc...for Acne and NOTHING ever worked.

I am actually in my 4th month. I've read so many blogs on here and I think my experience is a tad different.

First of all, I feel like I have every frikkin side effect listed in the medical pamphlet that comes with the pills each month.

My first few days of taking it (40mg) I had incredibly dry lips.

My first month on it, I broke out crazy bad.

My 2nd month, I stayed on 40 mg but my lips were unbearable. I also started to get weird "headaches" where it feels almost like a pressure or mildly sharp pain inside my skull. I've read horror stories where people's brains swelled up and I freaked out. I still get these "headaches" on and off. On occasion I even feel a bit lightheaded and I feel like I'm not concentrating well. I really hope my brain isn't exploding :(

My 3rd month (October) I went on 60 mg and have been at that dosage since.

So here are my side effects in chronological order:

-DRY LIPS

-headaches

-insomnia (only first month though)

-massive breakouts (Usually right before my period and once when I tried to use face cream with Vitamins in it)

-dry nose

-dryer nose

-even dryer nose

-bloody boogies

-dry "cuts" in my nose

-Red face

-fatigue (extreme, ALWAYS tired no matter how much sleep I get)

-very dry eyes

-crusty eyes when waking

-muscle aches

-BACK PAIN (this is getting unbearable, started a month ago)

-moodiness

-extreme emotional swings (I am starting to feel bipolar)

-sadness

-dry itchy skin everywhere

-rashes, especially on hands

-very itchy flaky skin on legs

-i'm prone to cuts and they take FOREVER to heal

-very poor night vision (this is freaking me out esp. since it's Nov. and dark outside early)

The Pro's:

-Clear skin

- Dry skin (this can be a CON too), don't have to blot oil all day

- Dry hair (I get greasy hair within 24 hrs and had to wash every day, not I was twice a week)

-Confidence boost

I have about 2 months left but I am so sick of all these side effects I don't know if I'll make it.

My skin looks absolutely wonderful. I haven't had a cyst in over a month on my face, just a few on my back.

I'll try to post a pic up soon but the fact is, I was on Birth Control pills which helped clear up my skin except for the 2-3 huge painful cysts I'd get right before my period. I was on Aldactone last year and that too helped but it's a permanent drug and it's used for lowering blood pressure so I wasn't interested. I also tried antibiotics twice before but I get severe rashes from those, and again, NOT trying to be on a permanent drug.

So, at the beginning of my Accutane treament, my skin actually looked ok. However, in the past, once I got off Birth Control pills, my skin always flipped out and my entire face was covered in nasty deep painful zits and cysts...as well as my chest and back. It's embarrassing to not be able to wear tank tops or low cut shirts on top of having awful acne on my face.

I'm just worried that when I do stop the accutane and birth control pills, that my face will look like crap again.

I'm sure I'm forgetting a few things but hopefully I can remember to log in here and chit chat with everyone going through this same crap. It's good to know I'm not alone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×